Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor withdrawal symptoms! Becky

Posted by Dr...Not! on October 14, 2003, at 14:17:50

In reply to Effexor withdrawal symptoms!, posted by Becky on October 2, 1999, at 22:03:30

I got bad side-effects when I went on Effexor (dizziness, dry mouth, nausea and headaches), and now I've got bad withdrawal symptoms as I go off (pre-ventricular contractions (I call it "a hamster dance," because it feels as if there's one inside my ribcage, dancing!) shakey hands, sudden profuse sweating, confusion, lightheadedness)!

Since June, I have withdrawn from Serzone and Clonazepam, without any major problems. With Effexor, however, the problems will start 2-3 days after a doseage reduction of 37.5 mg. I was on a very high dose for a very long time (300mg daily for 6-7 years). The psychiatrist I'm working with for the withdrawal was absolutely astounded that I was able to walk around and function at all during this time (I was also taking Serzone and Clonazepam, remember)(my husband had a neurological disorder similar to ALS, and died 3 years ago - I started seeing a psychiatrist and he put me on the pills. I'm not saying he was wrong to do so, because everyone has 20/20 hindsight after an event has passed, but I just wish now that there had been some other options presented to me).

Anyhow, I'm now at 150mg/day (75mg am & pm). I've found that I get the worst problems the week immediately following a doseage reduction. Then everything tapers off until I feel OK, which means it's time to reduce the doseage and feel horrible again.

The good news (up to now) has been that the PVCs etc. have cleared up between reductions. This time they haven't, so I'm seeing my internist to find out if the PVCs are causing the other symptoms or if the Effexor withdrawl has caused a blood pressure or glycemic problem, either of which also cause heart arrythmia and those other symptoms.

I'd like to be sure I don't drop dead during withdrawal! I really don't think that will happen, but "Better safe than sorry."

Thank you all for your posts, I've been feeling really punk for the past week because of all the nonsense, but you reminded me that this is all temporary. Sorry to babble on, but I get so confused during this phase.

"Everything works together for good for those who love God." (sorry, can't remember NT chapter or verse #s at the moment)


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Dr...Not! thread:12459
URL: http://www.dr-bob.org/babble/20031010/msgs/269341.html